Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Bleeding with Cerelle

(5 Posts)
Bonywasawarriorwayayix Tue 19-Jan-16 07:15:58

I've started taking Cerelle again after 3 years off it having DS. I took it for 5 years before (when it was Cerazette) with no periods at all which I loved. This time (6 weeks so far) it's proving to be a right pain as I have intermittent bleeding, which can be 'proper period' heavy.

Has anyone else had this- bleeding after being ok? I'm not sure whether to stick it out for a bit longer or ask about switching to an injection or implant.

Flamingo88 Mon 01-Feb-16 23:31:04

This sounds very similar to my situation a couple of years ago, I had been on Cerazette for years and went for my check up with my GP who confirmed I was fine and could continue with that pill. I was slightly confused when I realised the packet was different and it was actually Cerelle I had been given... I rang the surgery and was told they are one and the same thing, but I don't think they are. Google Cerelle, and Google group cerazette lead you to different websites. I had constant bleeding on Cerelle, and hadn't had that whilst being on Cerazette (since my first month adjusting to Cerazette, when hormones were Up and down).
Struggling with Cerelle I went back to GP after a while and they told me I could go back on to Cerazette, but that I had been tried on Cerelle because it's a cheaper product, supposedly containing the exact same thing as Cerazette. I don't doubt that is true, but Cerelle did affect my body differently to cerazette, perhaps in the way it is absorbed or some other slight difference. I was annoyed I had been told they were the same product when they weren't and that I had been mislead in that way. If they had told me it's a similar product but cheaper and would save NHS some money I would have still tried it but when seeing my body wasn't reacting the same way to Cerelle I could have persevered for a few months, hoping it would settle - rather than just feeling confused as I was told it was the same product. Sorry for the long winded reply!!! I feel I was misled really.
As you have been on Cerelle for six weeks now I would let the doctor know your periods aren't settled yet, but try to persevere if you can because your body might take a couple of months to adjust to the new pill, and you are already six weeks in so it's worth trying. If it doesn't work ask your GP If you can go back on to Cerazette, if you know that used to work for you then you always have that to go back to. Good luck!

MarthaRoseR Thu 04-Feb-16 04:20:03

I'm having this exact same problem and I'm seven weeks into taking Cerelle. If you look online it seems to be a common problem with that pill. I'm going to finish the packet I'm on then make an appointment with my GP if things haven't improved.

blackclaw Fri 11-Mar-16 21:25:50

I was on Microgynon for years -then Cerazette. The GP then prescribed me last year with Cerelle. I never had any bother or bleeding with Microgynon - but because of my age (48) and my weight - this Cerelle was given. For the last couple of days I have found blood - and have had to wear panty liners. I cannot believe it - and am quite concerned, I am coming to the end of the packet and will have to get some more - I am going to discuss this with my GP.

123xyzabc Sat 12-Mar-16 19:09:02

I've just started (two weeks) Cerazette. Feeling exhausted (as bad as when pregnant exhausted... not just a bit tired) and bleeding constantly. Is this normal? Does it settle down? Can't do combined pill for various reasons... Considering stopping today as I feel so naff...

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now